CSN Login
Members Online: 3

urinary and bowel incontinence?

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

has anyone experienced urinary and bowel incontinence with brain cancer??my mom started out with urinary incontinence...the doctor gave her pills for it and it was helping for awhile...now she cant control her bowels either...she says she cant feel when she has to go.....i dont know why this is happening...it seems like it started this month when she started the 5 days a month temodar...she couldnt take it her hemoglobins went low and she needed a blood transfusion..im wondering if the temodar is causing her bathroom issues....

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Hi, Irene,

Looking at the product information sheet for Temodar (it's a PDF, give it a minute to load), it seems it can cause both constipation and diarrhea, not sure how that is possible. I think you should talk to her doctor about this, it sounds like more than a side effect. Good luck to you and your mom,

Deb

HeartofSoul's picture
HeartofSoul
Posts: 732
Joined: Dec 2009

Chemo in general is well known to cause GI tract and bowel issues. When i was on 3 different chemos (cisplatin, bleomycine, and etoposide). I had bouts of no bowel movements for a week then i would go 7 times one day, then it mannaged to get to be more normal. My cancer was not brain so i didnt take Temodar. (mmmmm perhaps Temodar should change its name to "DoUDare")

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

wow...im sure the temodar has alot to do with all these issues shes having...because the bowel incontinenece didnt start till she started the the higher dose of temodar...they have put her in a higher dose of steroids to see if it helps the problem...i dont like the steroids but if its the only way my mom can function for now then so be it....

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network